Alert archive / California / Gale Watches in 2017
Gale Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 30, 2017, 9:25 PM PST. It took effect at Feb 1, 2017, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2017, 9:25 PM PST (05:25 UTC)
- In effect from
- Feb 1, 2017, 4:00 PM PST
- Expired
- Feb 1, 2017, 2:57 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
732 WHUS76 KEKA 310525 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 925 PM PST MON JAN 30 2017 PZZ470-475-311330- /O.NEW.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 925 PM PST MON JAN 30 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST WINDS FORECAST FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WAVES/SEAS...SOUTH AT 6 FEET AT 11 SECONDS... BECOMING 13 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
755 WHUS76 KEKA 311026 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 AM PST TUE JAN 31 2017 PZZ470-475-311830- /O.CON.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 AM PST TUE JAN 31 2017 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST WINDS FORECAST FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WAVES/SEAS...SOUTH BECOMING 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
644 WHUS76 KEKA 311624 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 824 AM PST TUE JAN 31 2017 PZZ470-475-010030- /O.CON.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 824 AM PST TUE JAN 31 2017 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST WINDS FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
216 WHUS76 KEKA 312258 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PST TUE JAN 31 2017 PZZ475-010700- /O.NEW.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/ /O.UPG.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/ /O.NEW.KEKA.GL.W.0005.170202T0000Z-170202T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN INCREASE WEDNESDAY MORNING AND WILL PEAK EARLY THURSDAY MORNING. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL INCREASE THROUGH THE DAY ON WEDNESDAY AND PEAK EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-010700- /O.NEW.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/ /O.EXT.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY. * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN INCREASE WEDNESDAY AFTERNOON AND WILL PEAK THURSDAY MORNING. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-010700- /O.NEW.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST SATURDAY. * WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
194 WHUS76 KEKA 010647 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1047 PM PST TUE JAN 31 2017 PZZ475-011500- /O.CON.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/ /O.CON.KEKA.GL.W.0005.170202T0000Z-170202T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1047 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY... * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN TO INCREASE WEDNESDAY MORNING AND WILL PEAK EARLY THURSDAY MORNING. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL INCREASE THROUGH THE DAY ON WEDNESDAY AND PEAK EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-011500- /O.CON.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/ /O.CON.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1047 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON AND WILL PEAK THURSDAY MORNING. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-011500- /O.CON.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1047 PM PST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST SATURDAY... * WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
316 WHUS76 KEKA 011057 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 AM PST WED FEB 1 2017 PZZ470-011900- /O.CON.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/ /O.UPG.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/ /O.EXB.KEKA.GL.W.0005.170202T0600Z-170203T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 257 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN TO INCREASE WEDNESDAY MORNING...PEAK EARLY THURSDAY MORNING...AND REMAIN MODERATE TO STRONG THROUGH FRIDAY. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-011900- /O.CON.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/ /O.EXT.KEKA.GL.W.0005.170202T0000Z-170203T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 257 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST THURSDAY... * WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN TO INCREASE WEDNESDAY MORNING...PEAK EARLY THURSDAY MORNING...AND REMAIN MODERATE TO STRONG THROUGH FRIDAY. * WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-011900- /O.EXB.KEKA.SC.Y.0012.170202T0600Z-170204T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 257 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY. * WINDS...SOUTHEAST 15 TO 25 KT...VEERING TO THE SOUTHWEST ON FRIDAY. WINDS WILL BEGIN TO INCREASE OVERNIGHT WEDNESDAY AND REMAIN BREEZY THROUGH FRIDAY NIGHT. * WAVES/SEAS...SOUTH BUILDING TO 10 TO 12 FEET AT 10 SECONDS BY THURSDAY AFTERNOON. SEAS WILL START TO INCREASE WEDNESDAY AND REMAIN ELEVATED THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-011900- /O.CON.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 257 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. * WAVES/SEAS...SOUTH BUILDING TO 11 TO 14 FEET AT 9 SECONDS BY EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 30, 3:02 PM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 30, 3:02 PM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 302 PM PST Mon Jan 30 2017 .SYNOPSIS...An upper ridge will maintain dry weather tonight through most of Wednesday. A storm system will approach Wednesday night bringing periods of rain through Friday. && .DISCUSSION...An upper ridge has been pumping up over the area today in advance of a low pressure system centered west of 145W near 35N. Bands of high clouds have been occasionally emanating from the offshore low and moving over and through ridge. This will likely continue tonight through mid week. Patches of fog and low clouds have been forming each night in the interior river valleys with the longwave cooling. Suspect this will be the case again tonight into Tuesday morning even with high cloud cover. With the warm air aloft, conditions have become favorable for patches of coastal stratus and fog. Some stratus has been growing south of the Cape this afternoon as surface winds become southerly. Stratus has been touching the Mendocino shoreline, however easterly-southeasterly winds later tonight will likely push it back offshore. The 7 day stretch of dry weather will be coming to an end mid to late week. The offshore low pressure system west of 145W will slowly burrow eastward toward the California coast Tue through Wed and will eventually bring us rain Wed night. The rain should arrive late Wed night into Thu morning as a surface front approaches from the southwest. The main thrust of rain initially will be from the King Range southward. Additional bouts of rain are anticipated through the day on Thu into Thu night as shortwave disturbances pin-wheel about the center of the vertically stacked low. The low will slowly progress across the region Friday into Fri night and a few t-storms will be possible as instability increases and the air aloft cools. This storm will be relatively warm with snow levels mostly above 4500-5500 feet through Friday. The problem area will be around the Trinity Horn where snow may fall as low as 4000 feet. Also, after 7 days of no rain and pre-existing low river stages, it is going to take a couple of days of steady rain for flooding concerns to crop up. The threat appears to be minimal at this time, though minor road or rural flooding will be possible on Friday. The vertically stacked low will eventually lift out to our northeast Friday night and precip should wind down. The models were not in fabulous agreement for the weekend and early next week. The GFS has a ridge building which would bring a break in the precip or at least a reduction in the frequency and coverage of rain for the weekend. The ECMWF on the other hand has another storm system moving in from the Northwest with another round of rain knocking on our doorsteps. For now went with a compromise of the two. It does appear we will see another storm and widespread rain by early next week, though the timing is not certain at this time. && .AVIATION...Mostly VFR conditions and light winds are expected to continue for the next 24 hours. Some haze is expected along portions of the Redwood Coast late this afternoon and evening, with some patchy fog after sunset. However, only periodic MVFR conditions are expected as high and eventually mid-level clouds to stream back overhead from the SW after midnight. /SEC && .MARINE...Generally light winds are expected through early next week with W swell continuing to very slowly subside. S winds and short period seas will begin to ramp up early Wednesday with gale force gusts by Wednesday evening. A gale watch may be needed for at least the S outer waters by tonight or Tuesday. Winds and seas will begin to subside late in the forecast period. Several generally small W-NW swell trains are expected to cross the coastal waters from Tuesday through the end of the forecast period. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 30, 2:30 AM PST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 230 AM PST MON JAN 30 2017 CAZ101>113-311030- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 230 AM PST MON JAN 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL MOVE EAST TOWARD THE PACIFIC COAST WEDNESDAY THROUGH FRIDAY...PRODUCING MODERATE TO HEAVY RAIN OVER MUCH OF NORTHWEST CALIFORNIA...AND SNOW ABOVE 4000 FEET IN TRINITY COUNTY. IN ADDITION...WINDS GUSTING FROM 40 TO 50 MPH WILL BE POSSIBLE FOR EXPOSED RIDGE TOPS AND MOUNTAIN PASSES IN DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:58 PM PST | Gale Warning | EKA | 71 hr | |
| Jan 31, 2:58 PM PST | Small Craft Advisory | EKA | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.